Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 5, NWS El Paso, TX

March 2, 20138 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 2, 2013, 7:07 AM MST for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 3, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 7:07 AM MST (14:07 UTC)
In effect from
Mar 3, 2013, 12:00 PM MST
Expired
Mar 3, 2013, 7:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3198 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WWUS84 KEPZ 021407
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
707 AM MST SAT MAR 2 2013

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR SOUTHWEST/SOUTH
CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO STRONG WINDS..LOW
RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS...

.AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE-
SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY
CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY.
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AT THE
20-FOOT LEVEL ARE EXPECTED SUNDAY FROM MIDDAY INTO THE EARLY
EVENING. RELATIVE HUMIDITY WILL DROP TO THE SINGLE DIGITS OVER
LOWLANDS AND THE LOW TO MID TEENS IN HIGHER ELEVATIONS. FIRE
DANGER RATINGS OF HIGH TO VERY HIGH WILL CONTINUE ACROSS THE AREA
AT LEAST THROUGH SUNDAY. 

NMZ110>113-TXZ055-056-030000-
/O.UPG.KEPZ.FW.A.0002.130303T1800Z-130304T0300Z/
/O.NEW.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
707 AM MST SAT MAR 2 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY DUE TO
STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER RATINGS FOR FIRE
WEATHER ZONES 055...056... 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM
MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: SUNDAY FROM 11 AM TO 8 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO
  35 MPH.

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
4 follow-up statements
692 
WWUS84 KEPZ 021612 CCA
RFWEPZ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
911 AM MST SAT MAR 2 2013

...A RED FLAG WARNING IS IN EFFECT SUNDAY FOR SOUTHWEST/SOUTH
CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO STRONG WINDS..LOW
RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS...

.AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE-
SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY
CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY.
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AT THE
20-FOOT LEVEL ARE EXPECTED SUNDAY FROM MIDDAY IN TO THE EARLY
EVENING. RELATIVE HUMIDITY WILL DROP TO THE SINGLE DIGITS OVER
LOWLANDS AND THE LOW TO MID TEENS IN HIGHER ELEVATIONS. FIRE
DANGER RATINGS OF HIGH TO VERY HIGH WILL CONTINUE ACROSS THE AREA
AT LEAST THROUGH SUNDAY. 

NMZ110>113-TXZ055-056-030215-
/O.UPG.KEPZ.FW.A.0002.130303T1800Z-130304T0300Z/
/O.COR.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
911 AM MST SAT MAR 2 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY DUE TO
STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER RATINGS FOR FIRE
WEATHER ZONES 055...056... 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM
MST SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS
PREVIOUSLY IN EFFECT.

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: SUNDAY FROM 11 AM TO 8 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO
  35 MPH.

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
079 
WWUS84 KEPZ 022102
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MST SAT MAR 2 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AND MONDAY..

.AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE-
SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY
CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AND MONDAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH
AT THE 20-FOOT LEVEL ARE EXPECTED ON BOTH DAYS FROM MIDDAY IN TO
THE EARLY EVENING HOURS. RELATIVE HUMIDITY WILL DROP TO THE
SINGLE DIGITS OVER LOWLANDS AND THE LOW TO MID TEENS IN HIGHER
ELEVATIONS...WITH MODEST INCREASES IN THE HIGHER ELEVATIONS
EXPECTED ON MONDAY. 

NMZ111>113-TXZ055-056-031430-
/O.NEW.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/
/O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
202 PM MST SAT MAR 2 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

RED FLAG WARNING SUNDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: SUNDAY FROM 11 AM TO 8 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING
  TO 35 MPH. 

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

FIRE WEATHER WATCH MONDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 111...112 AND ELEVATIONS BELOW 7000 FEET IN
  FIRE WEATHER ZONE 113 (CAPITAN AND SACRAMENTO MOUNTAINS). ALSO
  FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING.

* WIND: WEST 25 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH.

* HUMIDITY: MINIMUM RH 8 TO 15 PCT LOWLANDS AND 15 TO 20 PCT
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-031430-
/O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/
SOUTHWEST MOUNTAINS-
202 PM MST SAT MAR 2 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: SUNDAY FROM 11 AM TO 8 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING
  TO 35 MPH. 

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
076 
WWUS84 KEPZ 031403
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
703 AM MST SUN MAR 3 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AND MONDAY...

.AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE-
SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY
CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS TODAY
AND MONDAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH
AT THE 20-FOOT LEVEL ARE EXPECTED ON SUNDAY...WITH STRONGER WINDS
ANTICIPATED FOR MONDAY. RELATIVE HUMIDITY WILL DROP TO THE SINGLE
DIGITS OVER THE LOWLANDS AND THE LOW TO MID TEENS IN HIGHER
ELEVATIONS...WITH MODEST INCREASES IN THE HIGHER ELEVATIONS
EXPECTED ON MONDAY.

NMZ111-112-TXZ055-056-040015-
/O.UPG.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/
/O.NEW.KEPZ.FW.W.0006.130304T1800Z-130305T0300Z/
/O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
703 AM MST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT MONDAY FROM 11 AM TO 8 PM MST
DUE TO STRONG WINDS AND LOW HUMIDITY...

RED FLAG WARNING SUNDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: SUNDAY FROM 11 AM TO 8 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL 
  GUSTING TO 35 MPH. 

* HUMIDITY: VERY LOW. MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15
  PCT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

RED FLAG WARNING MONDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 111 AND 112. ALSO FAR WEST TEXAS INCLUDING
  FIRE WEATHER ZONES 055 AND 056.

* TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING.

* WIND: WEST 25 TO 30 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40
  MPH.

* HUMIDITY: MINIMUM RH 8 TO 15 PCT LOWLANDS AND 15 TO 20 PCT 
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-040015-
/O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/
/O.CON.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
703 AM MST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING BELOW
THROUGH MONDAY EVENING BELOW 7000 FEET DUE TO STRONG WINDS AND
LOW HUMIDITY...

RED FLAG WARNING SUNDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: SUNDAY FROM 11 AM TO 8 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL 
  GUSTING TO 35 MPH. 

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT 
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

FIRE WEATHER WATCH MONDAY...

* AFFECTED AREA: ELEVATIONS BELOW 7000 FEET IN FIRE WEATHER ZONE
  113 (CAPITAN AND SACRAMENTO MOUNTAINS). OTHER LOWLAND ZONES HAVE
  BEEN UPGRADED TO A WARNING.

* TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING.

* WIND: WEST 25 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH.

* HUMIDITY: 13 TO 15 PERCENT BELOW 7000 FEET...UP TO 20 PERCENT IN
  HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* UNCERTAINTY...HUMIDITY WILL BE MARGINAL AND CRITICAL FIRE
  WEATHER CRITERIA MAY ONLY BE MET OVER A SMALL PORTION OF THE
  ZONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-040015-
/O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/
SOUTHWEST MOUNTAINS-
703 AM MST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: SUNDAY FROM 11 AM TO 8 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL 
  GUSTING TO 35 MPH. 

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT 
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
848 
WWUS84 KEPZ 032114
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
214 PM MST SUN MAR 3 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AND MONDAY...

.AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE-
SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY
CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS LATE THIS
AFTERNOON AND EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 25 MPH
WITH GUSTS TO 35 MPH AT THE 20-FOOT LEVEL ARE EXPECTED...ALONG
WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS OVER
THE LOWLANDS AND LOWER TEENS FOR THE HIGHER ELEVATIONS. A SECOND
STRONGER DISTURBANCE WILL MOVE THROUGH ON MONDAY...WITH STRONGER
WINDS ANTICIPATED. RELATIVE HUMIDITY WILL INCREASE MODESTLY...
ENOUGH TO KEEP HIGHER ELEVATIONS OUTSIDE OF CRITERIA.

NMZ113-040230-
/O.UPG.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/
/O.EXA.KEPZ.FW.W.0006.130304T1800Z-130305T0300Z/
/O.CON.KEPZ.FW.W.0005.000000T0000Z-130304T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
214 PM MST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR
ELEVATIONS BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MST MONDAY. THIS REPLACES THE FIRE WEATHER WATCH THAT WAS
PREVIOUSLY IN EFFECT.

RED FLAG WARNING SUNDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: SUNDAY FROM 11 AM TO 7 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL 
  GUSTING TO 35 MPH.

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT 
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

RED FLAG WARNING MONDAY BELOW 7500 FEET...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 111 AND 112 AS WELL AS ZONE 113 BELOW 7500
  FEET. ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND
  056.

* TIMING: MONDAY 11 AM TO 8 PM.

* WIND: WEST 25 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH.

* HUMIDITY: 13 TO 15 PERCENT BELOW 7500 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ELEVATION...WARNING VALID BELOW 7500 FEET. RELATIVE HUMIDITY
  WILL BE IN THE UPPER TEENS TO LOWER 20S AT HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111-112-TXZ055-056-040230-
/O.CON.KEPZ.FW.W.0005.000000T0000Z-130304T0200Z/
/O.CON.KEPZ.FW.W.0006.130304T1800Z-130305T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
214 PM MST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY...

RED FLAG WARNING SUNDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: SUNDAY FROM 11 AM TO 7 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING
  TO 35 MPH.

* HUMIDITY: VERY LOW. MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO
  15 PCT MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

RED FLAG WARNING MONDAY...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 111 AND 112 AS WELL AS ZONE 113 BELOW 7500
  FEET. ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND
  056.

* TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING.

* WIND: WEST 25 TO 30 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 
  MPH.

* HUMIDITY: MINIMUM RH 8 TO 15 PCT BELOW 7500 FEET. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-040200-
/O.CON.KEPZ.FW.W.0005.000000T0000Z-130304T0200Z/
SOUTHWEST MOUNTAINS-
214 PM MST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: SUNDAY FROM 11 AM TO 7 PM MST.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL 
  GUSTING TO 35 MPH.

* HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT 
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 5:01 AM MST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 2, 5:01 AM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
501 AM MST SAT MAR 2 2013

.SYNOPSIS...
MOSTLY DRY WEST AND SOUTHWEST FLOW ALOFT WILL BRING A PERIOD OF
ABOVE NORMAL TEMPERATURES AND PLENTY OF SUN TO THE BORDERLAND THIS
WEEKEND INTO MUCH OF NEXT WEEK. A PACIFIC STORM SYSTEM WILL TRACK
ACROSS NORTHERN NEW MEXICO SUNDAY BRINGING SOME CLOUDS...VERY WARM
TEMPERATURES...AND WINDY CONDITIONS WITH SOME BLOWING DUST. DRIER
FLOW FOR MONDAY AND TUESDAY WILL MEAN LESS CLOUDS BUT TEMPERATURES
WILL ALSO FALL BACK TO NEAR NORMAL. SOUTHWEST FLOW ON WEDNESDAY WILL
BRING SOME CLOUDS BACK TO THE AREA AND A SLIGHT CHANCE OF RAIN
SHOWERS TO THE MOUNTAINS.

&&

.DISCUSSION...
A MUCH WARMER WEEK AHEAD THAN WHAT WE HAVE EXPERIENCED THE PAST
10-14 DAYS. LARGE UPPER RIDGE OVER THE WESTERN U.S. IS BEGINNING TO
BREAK DOWN AS AN EASTERN PACIFIC TROUGH PUSHES THROUGH...BUT RIDGE
WILL KEEP TODAY CLOUD FREE WITH TEMPERATURES WARMING TO NORMAL OR
SLIGHTLY ABOVE NORMAL. FEB 17 WAS THE LAST DAY OF ABOVE NORMAL HIGH
TEMPERATURES AT EL PASO. UPPER TROUGH SWINGS THROUGH THE RIDGE ON
SUNDAY WITH A SURFACE COOL FRONT NOT MUCH ADDED MOISTER WITH THIS.
THE GILA COULD SEE A LIGHT SHOWER OR TWO...BUT LEFT POPS BELOW 10%
FOR NOW. AS FRONT APPROACHES NEW MEXICO WINDS WILL PICK UP INTO
WINDY CATEGORY SUNDAY AFTERNOON. WARM BUOYANT AIRMASS SHOULD ALLOW
BLOWING DUST...PERHAPS MORE THAN WHAT THE WIND SPEEDS WOULD SUGGEST.
FRONT LOOKS LIKE IT COMES THROUGH IN THE LATE EVENING TO OVERNIGHT
HOURS OF SUNDAY NIGHT. MODERATE WINDS AT MID LEVELS...ALONG WITH THE
ACTUAL UPPER TROUGH DON'T MAKE IT THROUGH UNTIL MONDAY AFTERNOON SO
WINDS MAY STAY UP AGAIN ON MONDAY.

OTHERWISE RIDGE REBUILDS AGAIN OVER THE DESERT SOUTHWEST ON TUESDAY
AND THEN BEGINS SHIFT EASTWARD AS LARGE EASTERN PACIFIC TROUGH MOVES
TOWARDS THE U.S. COAST. GFS AND ECMWF BOTH SHOW IMPULSE IN
INCREASING SW FLOW ALOFT MOVING UP TO THE CWA WEDNESDAY MORNING WITH
DECENT MOISTURE TAP FROM THE PACIFIC. LOW POPS FOR THE MOUNTAIN
ZONES LOOK GOOD AS PW'S APPROACH ONE-HALF INCH...AND IF DEW POINTS
CAN GET INTO THE 30S MAYBE THE LOWLAND COULD ALSO SEE SOME SHOWERS.
THAT STILL LOOKS DOUBTFUL AT THIS TIME THOUGH. VERY HIGH SNOW LEVELS
RULE SHOULD RULE OUT SNOW EXCEPT AT A FEW OF THE HIGHEST MOUNTAIN
PEAKS.

SOUTHWEST FLOW ALOFT WILL CONTINUE THURSDAY AND FRIDAY WITH THE
POTENTIAL CONTINUING FOR A SIGNIFICANT WEEKEND STORM. CLOUDS ON THE
SLOW INCREASE THURSDAY AND FRIDAY AS DEEP SOUTHWEST FETCH ALOFT AND
WEAK LEE SIDE TROUGHING AT THE SURFACE INDUCE SOUTHWEST WINDS AND
WELL ABOVE NORMAL TEMPERATURES AGAIN. BOTH GFS/ECMWF IN PRETTY GOOD
AGREEMENT ON THE MAJOR STORM SYSTEM...THOUGH DEVELOPMENTAL CYCLE A
BIT DIFFERENT. GFS HAS STRONG VORT CENTER EAST PACIFIC PHASING IN
WITH THE UPPER TROUGH. THE VORT CENTER ROTATES AROUND THE BOTTOM OF
THE TROUGH AND WITH SURGE OF MOISTURE...COULD DEVELOP SOME RAIN OUT
AHEAD OF THE MAIN SYSTEM FRIDAY. MAY BE A BRIEF INTERLUDE EARLY
SATURDAY BEFORE UPPER LOW NEARS THE AREA TO INITIATE MORE SHOWERS.
PRECIP WILL START OUT AS RAIN AS SNOW LEVELS REMAIN QUITE HIGH. IF
GILA SNOW PACK CAN SURVIVE THIS WEEK OF WARM TEMPS...WILL HAVE TO
WATCH FOR MODERATE RAINFALL OVER THE SNOW PACK CAUSING FLOODING OF
THE GILA RIVER. ALWAYS A CONCERN THIS TIME OF THE YEAR. ECMWF NOW A
BIT FASTER AND FURTHER NORTH WITH THE LOW CENTER BUT OVERALL IMPACT
MUCH THE SAME. GFS STILL SHOWING THE EVENT AS A RELATIVELY WARM
EVENT AS BACK DOOR FRONT JUST CAN'T BE DRAWN ALL THE WAY INTO THE
CWA.

&&

.AVIATION....VALID 02/00Z-03/00Z.
VFR THROUGH THE PERIOD WITH P6SM SKC-SCT250. SFC WINDS LIGHT UNTIL
RAND 18Z...THEN BCMG S/SW 5-10 KTS.

&&

.FIRE WEATHER...
DRY AND WARM PERIOD IN STORE AS UPPER RIDGE OVER THE WESTERN U.S.
DOMINATES THE PATTERN. TEMPS BACK TO NORMAL TODAY AND THEN WARMING
WELL ABOVE NORMAL SUNDAY AS DEEP SOUTHWEST FLOW AHEAD OF A PACIFIC
TROUGH DEVELOPS. SUN AFTERNOON TO BECOME WINDY AND WITH VERY LOW
RH'S...RED FLAG CONDS LIKELY TO BE MET. FIRE WATCH TO CONTINUE FOR
SUNDAY. RIDGE REBUILDS WITH SOUTHWEST FLOW MONDAY AND TUESDAY. SOME
MOISTURE WILL STREAM UP IN THIS FLOW OVER THE FIRE ZONES ON
WEDNESDAY BUT NOT MUCH CHANCE OF ANY WETTING RAIN. MIN RH'S 10-20%
TODAY DROPPING TO 5-15% SUNDAY. MIN RH'S WILL RECOVER A BIT...BACK
TO TODAY'S LEVELS FOR MUCH OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  39  76  54  70 /   0   0   0   0   0
SIERRA BLANCA           66  33  73  41  69 /   0   0   0   0   0
LAS CRUCES              66  33  76  45  67 /   0   0   0   0   0
ALAMOGORDO              66  35  74  43  68 /   0   0   0   0   0
CLOUDCROFT              45  28  51  28  45 /   0   0   0  10   0
TRUTH OR CONSEQUENCES   66  37  74  43  64 /   0   0   0   0   0
SILVER CITY             67  36  69  33  62 /   0   0   0  10   0
DEMING                  66  29  75  39  66 /   0   0   0   0   0
LORDSBURG               69  35  73  44  66 /   0   0   0   0   0
WEST EL PASO METRO      68  38  75  49  71 /   0   0   0   0   0
DELL CITY               67  28  75  44  73 /   0   0   0   0   0
FORT HANCOCK            69  34  78  46  72 /   0   0   0   0   0
LOMA LINDA              65  34  69  41  65 /   0   0   0   0   0
FABENS                  69  32  74  46  71 /   0   0   0   0   0
SANTA TERESA            66  37  75  45  69 /   0   0   0   0   0
WHITE SANDS HQ          68  40  74  45  69 /   0   0   0   0   0
JORNADA RANGE           66  23  74  34  67 /   0   0   0   0   0
HATCH                   63  33  73  39  65 /   0   0   0   0   0
COLUMBUS                66  36  76  47  68 /   0   0   0   0   0
OROGRANDE               68  32  76  42  69 /   0   0   0   0   0
MAYHILL                 57  29  62  34  59 /   0   0   0  10   0
MESCALERO               57  30  62  31  57 /   0   0   0  10   0
TIMBERON                55  20  60  31  56 /   0   0   0  10   0
WINSTON                 63  32  69  35  60 /   0   0  10  10   0
HILLSBORO               63  29  71  38  62 /   0   0   0  10   0
SPACEPORT               64  33  72  40  65 /   0   0   0   0   0
LAKE ROBERTS            65  27  68  31  59 /   0   0  10  10   0
HURLEY                  66  32  69  35  63 /   0   0   0   0   0
CLIFF                   69  24  70  31  66 /   0   0  10   0   0
MULE CREEK              68  19  69  28  62 /   0   0  10   0   0
FAYWOOD                 63  33  69  37  62 /   0   0   0   0   0
ANIMAS                  69  34  74  40  65 /   0   0   0   0   0
HACHITA                 68  27  74  40  65 /   0   0   0   0   0
ANTELOPE WELLS          71  34  76  41  67 /   0   0   0   0   0
CLOVERDALE              68  36  71  40  64 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR TXZ055-056.

&&

17 HEFNER
Hazardous weather outlook, Mar 2, 6:17 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
617 AM MST SAT MAR 2 2013

NMZ401>417-TXZ418>424-031300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
617 AM MST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY AFTERNOON WINDS ON SUNDAY WITH BLOWING DUST AND LOCAL POOR
VISIBILITIES. WINDY AGAIN ON MONDAY BUT NOT WITH MUCH BLOWING DUST.
SLIGHT CHANCE OF MOUNTAIN SHOWERS WEDNESDAY AS MOISTURE MOVES UP
FROM THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:02 PM MSTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.